Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 48, NWS Springfield, MO

May 9, 2016Howell County, Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 9, 2016, 7:51 PM CDT for Howell County, Oregon County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2016, 7:51 PM CDT (00:51 UTC)
Expired
May 9, 2016, 8:30 PM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Howell County, MO, Oregon County, MO

The radar

The Springfield radar (KSGF), 183 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

387 
WUUS53 KSGF 100051
SVRSGF
MOC091-149-100130-
/O.NEW.KSGF.SV.W.0048.160510T0051Z-160510T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 830 PM CDT

* AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAMMOTH
  SPRING...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GRAND GULF STATE PARK...          THAYER...
  ALTON...                          KOSHKONONG...
  BRANDSVILLE...                    MYRTLE...
  WILDERNESS...                     COUCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3669 9167 3682 9112 3650 9113 3650 9179
TIME...MOT...LOC 0050Z 250DEG 53KT 3648 9159 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

GRIFFIN
4 follow-up statements
161 
WWUS53 KSGF 100058
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CDT MON MAY 9 2016

MOC091-100107-
/O.CAN.KSGF.SV.W.0048.000000T0000Z-160510T0130Z/
HOWELL MO-
758 PM CDT MON MAY 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWELL COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3669 9167 3682 9112 3650 9113 3650 9167
TIME...MOT...LOC 0057Z 248DEG 51KT 3652 9148 

$$

MOC149-100130-
/O.CON.KSGF.SV.W.0048.000000T0000Z-160510T0130Z/
OREGON MO-
758 PM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR OREGON COUNTY...

AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THAYER...
MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRAND GULF STATE PARK...          THAYER...
ALTON...                          KOSHKONONG...
MYRTLE...                         WILDERNESS...
COUCH...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3669 9167 3682 9112 3650 9113 3650 9167
TIME...MOT...LOC 0057Z 248DEG 51KT 3652 9148 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

GRIFFIN
886 
WWUS53 KSGF 100101
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT MON MAY 9 2016

MOC149-100130-
/O.CON.KSGF.SV.W.0048.000000T0000Z-160510T0130Z/
OREGON MO-
801 PM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR OREGON COUNTY...

AT 800 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
THAYER...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. THIS STORM HAS HAD A HISTORY OF WIND
         DAMAGE IN FULTON COUNTY ARKANSAS NEAR SALEM. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRAND GULF STATE PARK...          THAYER...
ALTON...                          KOSHKONONG...
MYRTLE...                         WILDERNESS...
COUCH...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3669 9167 3682 9112 3650 9113 3650 9167
TIME...MOT...LOC 0100Z 250DEG 53KT 3654 9141 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

GRIFFIN
629 
WWUS53 KSGF 100111
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT MON MAY 9 2016

MOC149-100130-
/O.CON.KSGF.SV.W.0048.000000T0000Z-160510T0130Z/
OREGON MO-
811 PM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN OREGON COUNTY...

AT 810 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF ALTON...OR 16 MILES EAST OF THAYER...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALTON...                          MYRTLE...
WILDERNESS...                     COUCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 9148 3674 9147 3682 9112 3650 9113
TIME...MOT...LOC 0110Z 246DEG 50KT 3661 9126 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

GRIFFIN
014 
WWUS53 KSGF 100126
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT MON MAY 9 2016

MOC149-100135-
/O.EXP.KSGF.SV.W.0048.000000T0000Z-160510T0130Z/
OREGON MO-
826 PM CDT MON MAY 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OREGON COUNTY
WILL EXPIRE AT 830 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3650 9148 3674 9147 3682 9112 3650 9113
TIME...MOT...LOC 0124Z 250DEG 53KT 3661 9126 

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:16 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 9, 6:16 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
616 PM CDT MON MAY 9 2016

.MESOSCALE DISCUSSION...
Issued at 620 PM CDT Mon May 9 2016

Storms have developed across western into north central Arkansas
early this evening. This activity is and will continue to spread
northeast across south central Missouri this evening. Cloud cover
from convection early in the day have kept instability lower and
limited the severe risk. Still with strong deep layer shear and
few strong storms will be possible across south central MO this
evening with hail to the size of nickles and wind gusts to 50 mph
the main risk.

Additional thunderstorms have develop across central Kansas into
central Oklahoma along a dry line this afternoon and early this
evening. The dry line will not push much to the east so these
storms are easily moving off the dry line and being supercells.
With the dry line not moving east the thought is as the storms
track east cold pools will congeal and form a line or line
segments. There could be mix mode as this occurs but think as the
storms approach the area later this evening the main storm mode
with be line segments. Clouds did clear and instability increase
across southeastern Kansas and western Missouri which will keep an
elevated risk for severe storms later this evening into the
overnight hours generally west of Highway 65. East of 65 there are
more questions due to weaker instability due to current and
earlier convection today. Height falls will still occur with an
upper level shortwave so there could still be a risk east of 65.

The main severe risk with the line segments will be winds over 60
mph. A few of the stronger updrafts could be capable of hail to
the size of quarters. 0-3km bulk shear will be west to east at
30-35kt, so a limited tornado risk will occur, mainly with any
line segments can surge to the east later this evening into the
overnight hours.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 208 PM CDT Mon May 9 2016

An area of showers associated with a subtle short wave now over
southwest MO helped stabilize conditions today, but clearing has
occurred in it's wake over southeast KS and sw MO. Rapid sfc
warming and increased instability over eastern KS/OK is setting
the stage for rapid storm development over the next few hours.

It looks like there are two distinct areas of concern:

1. Central/eastern KS/ne OK into southeast KS western MO this
afternoon and into tonight. MLCAPE values of 1500-2000 j/kg and
increased ascent ahead of another stronger shortwave now over sw
KS will increase convective development over the next few hours
along and just ahead of dryline/sfc trough. Storms over KS/OK
initially develop as supercells with large hail/wind the main
risks off to our west. Some high res guidance, notably the HRRR,
gradually transition the storms more linear or mixed mode
supercell and bowing segments as it tracks east into our area
mid/late evening with mlcapes somewhat weakened, but still in the
1200-1500 j/kg range. Believe wind and hail will be the main storm
hazards but a brief spin up tornado will be possible with n-s
oriented line segments (0-3km shear vectors from the west at
30-35kts) this evening and possibly last past 06z/1 am.

2. Another area of storms is expected to develop farther south
over se OK and western AR. This area has been a bit worked over
with persistent cloud cover, but more abundant low level
moisture, better vertical shear (50+ kts 0-6km), and increased
instability/partial clearing will allow supercells with all modes
of hazards (hail/wind/tornado) to develop. The general high res
model trend has been to keep this activity south of the MO/AR
border, but the northern edge could work it's way up into far
southern MO this evening.

.LONG TERM...(Tuesday Night through Monday)
Issued at 208 PM CDT Mon May 9 2016

The occasionally active weather pattern will continue this week.

Tue: Expect a bit of a lull after residual morning activity. The
shortwave that is expected to produce tonight's active weather
will shift off quickly to the northeast with a shortwave upper
ridge moving across the area. Can't rule out some diurnally driven
afternoon/evening convection, but activity looks minimal at this
point. The GFS does produce some late night convection Tue night
in response to a increased low level, but this seems to be
somewhat of an outlier versus the ECMWF and GEM.

Wed: Looks more active Wed afternoon/night as another shortwave
moves ene through the region. Mid level height falls/increased
ascent, abundant warm sector low level moisture/instability will
allow strong/severe storms to develop focused along a cold front
expected to move into eastern KS/MO.

Thu/Fri: Looks drier in the wake of the cold front. Some low pops
are warranted with another sfc frontal passage late Fri.

Sat-Mon: Zonal midlevel flow and a trailing stationary frontal
boundary will keep occasional convective weather active but hard
to time through this period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 620 PM CDT Mon May 9 2016

For the KSGF, KJLN, and KBBG TAFS: A storm system is tracking
across the plains early this evening and storms are developing
across central Kansas to the south through central Oklahoma.
Additional showers and thunderstorms have developed across north
central Arkansas into south central Missouri, and may clip the
KBBG Area early this evening. For the most part this activity will
remain south and east of the TAF sites this evening.

The storms that are currently across Kansas and Oklahoma will
then track east towards the area later this evening into the
overnight hours. These storms will have a better potential of
affecting the TAF sites. MVFR and possibly IFR conditions will
occur with any thunderstorm. Storms may linger into the overnight
hours. Behind the convection late tonight MVRF conditions may
occur be there is questions if this will develop of not.
Conditions will improve quickly after sun rise if MVFR conditions
can develop.

Low level wind shear will be possible tonight. With gusty south to
southwesterly winds occurring, especially  Tuesday morning and
afternoon.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Wise
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Wise
Hazardous weather outlook, May 9, 7:23 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT MON MAY 9 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
723 PM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS CONTINUE TO TRACK NORTHEAST OUT OF ARKANSAS
  ACROSS SOUTH CENTRAL MISSOURI THIS EVENING. THE STRONGER STORMS
  WILL BE CAPABLE OF HAIL TO THE SIZE OF NICKELS AND 50 MPH
  WINDS. THESE STORMS WILL TRACK EAST OUT OF THE AREA LATE THIS
  EVENING. THERE IS THE POTENTIAL THAT MULTIPLE STORMS TRACK OVER
  THE SAME LOCATION AND COULD RESULT IN A LOCALIZED FLOODING RISK
  ACROSS THESE LOCATIONS IN SOUTH CENTRAL MISSOURI.

  ADDITIONAL THUNDERSTORMS HAVE DEVELOP ACROSS CENTRAL KANSAS
  INTO CENTRAL OKLAHOMA. THESE STORMS WILL TRACK EAST INTO FAR
  SOUTHEASTERN KANSAS AND WESTERN MISSOURI LATER THIS EVENING AND
  TRACK EAST THROUGH THE REST OF THE AREA OVERNIGHT. THESE STORMS
  WILL LIKELY DEVELOP INTO LINE SEGMENTS WITH WINDS UP TO 65 MPH
  THE MAIN RISK AND HAIL TO THE SIZE OF QUARTERS POSSIBLE. GIVEN
  STRONG WINDS SHEAR THERE WILL BE A LIMITED TORNADO RISK, MAINLY
  WITH ANY LINE SEGMENTS THAT CAN SURGE TO THE EAST.

  THE BETTER INSTABILITY AND SHEAR RISK WILL OCCUR GENERALLY WEST
  OF HIGHWAY 65 LATER THIS EVENING. CLOUDS FROM EARLY STORMS HAVE
  LIMITED WARMING AND INSTABILITY EAST OF HIGHWAY 65, SO THERE IS
  MORE QUESTIONS ON THE SEVERE RISK EAST OF HIGHWAY 65 OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY WITH A
  LIMITED THREAT FOR A MARGINALLY SEVERE STORM. THERE WILL
  THEN BE AN ELEVATED THREAT FOR SEVERE THUNDERSTORMS FROM
  LATER WEDNESDAY INTO WEDNESDAY NIGHT AS A COLD FRONT
  MOVES THROUGH THE OUTLOOK AREA. DAMAGING STRAIGHT LINE
  WINDS AND POSSIBLY SOME LARGE HAIL WILL BE THE MAIN
  POTENTIAL HAZARDS WITH A LINE OF THUNDERSTORMS EXPECTED
  TO IMPACT AT LEAST PORTIONS OF THE OUTLOOK AREA.

  THUNDERSTORMS WILL THEN BE POSSIBLE AGAIN FROM LATER
  FRIDAY INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEASTERN KANSAS AND
  WESTERN MISSOURI THIS EVENING THEN ACROSS THE REST OF THE AREA
  INTO THE OVERNIGHT HOURS.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Special weather statement, May 9, 6:23 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT MON MAY 9 2016

MOZ097-105-100015-
OZARK MO-HOWELL MO-
623 PM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWELL AND EASTERN OZARK
COUNTIES UNTIL 715 PM CDT...

AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BAKERSFIELD...OR 18 MILES NORTHEAST OF MOUNTAIN HOME...MOVING
NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
WEST PLAINS...                    NORFORK LAKE...
BAKERSFIELD...                    SOUTH FORK...
OTT...                            MOODY...
SILOAM SPRINGS...                 UDALL...
PEACE VALLEY...                   TECUMSEH...
POTTERSVILLE...                   CAULFIELD...
WHITE CHURCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SPRINGFIELD.

&&

LAT...LON 3650 9237 3676 9224 3680 9212 3679 9210
      3681 9209 3694 9166 3658 9177 3649 9198
TIME...MOT...LOC 2323Z 223DEG 49KT 3653 9214

GRIFFIN
Local storm report, May 9, 6:47 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             SOUTH FORK              36.63N 91.96W
05/09/2016  E1.00 INCH       HOWELL             MO   EMERGENCY MNGR

            EMD REPORTED QUARTER SIZED HAIL IN SOUTH FORK.

&&

RFRYE
Special weather statement, May 9, 7:19 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 PM CDT MON MAY 9 2016

MOZ098-100045-
SHANNON MO-
719 PM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SHANNON COUNTY UNTIL 745 PM
CDT...

AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EMINENCE...OR 18 MILES WEST OF VAN BUREN...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
WINONA...                         BIRCH TREE...
EMINENCE...                       WEST EMINENCE...
MIDRIDGE...                       ALLEY SPRING...
ROUND SPRING...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3708 9109 3709 9121 3700 9122 3688 9141
      3704 9165 3742 9130 3741 9118 3726 9116
      3725 9112 3720 9112 3720 9109 3718 9109
      3717 9104 3713 9102
TIME...MOT...LOC 0019Z 223DEG 49KT 3709 9133

GRIFFIN
Special weather statement, May 9, 7:37 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT MON MAY 9 2016

MOZ097-106-100115-
OREGON MO-HOWELL MO-
737 PM CDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWELL AND OREGON
COUNTIES UNTIL 815 PM CDT...

AT 736 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF STURKIE TO
NEAR SALEM IN FULTON COUNTY...AND MOVING EAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
GRAND GULF STATE PARK...          THAYER...
ALTON...                          KOSHKONONG...
BRANDSVILLE...                    MYRTLE...
MOODY...                          WILDERNESS...
COUCH...                          LANTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

&&

LAT...LON 3660 9204 3682 9112 3650 9113 3650 9197
TIME...MOT...LOC 0036Z 254DEG 53KT 3655 9188 3632 9182

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:19 PM CDTSpecial Weather StatementSGFShannon26 min
May 9, 7:37 PM CDTSpecial Weather StatementSGFOregon38 min
May 9, 7:56 PM CDTAreal Flood AdvisorySGFHowell, Ozark6 hr
May 9, 8:18 PM CDTFlash Flood WarningSGFHowell, Ozark3 hr
May 9, 9:02 PM CDTAreal Flood AdvisorySGFOregon, Shannon6 hr
May 9, 11:38 PM CDTAreal Flood AdvisorySGFOregon6 hr
May 9, 11:42 PM CDTSpecial Weather StatementSGFJasper48 min
May 10, 6:10 AM CDTSevere Thunderstorm WarningSGFDent35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.